Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 84, NWS Shreveport, LA

April 19, 2011Hempstead County, Howard County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2011, 11:17 PM CDT for Hempstead County, Howard County, Nevada County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2011, 11:17 PM CDT (04:17 UTC)
Expired
Apr 20, 2011, 12:15 AM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Howard County, AR, Nevada County, AR

The radar

The Little Rock radar (KLZK), 158 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:16 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS54 KSHV 200417
SVRSHV
ARC057-061-099-200515-
/O.NEW.KSHV.SV.W.0084.110420T0417Z-110420T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 PM CDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  EAST CENTRAL HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF NASHVILLE...
  NORTHWESTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1215 AM CDT

* AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS DETECTED...THAT
  WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS    
  LOCATED NEAR NASHVILLE...ANOTHER STORM ABOUT 6 MILES NORTHWEST OF  
  BLEVINS WAS DETECTED...BOTH MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLEVINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3401 9381 3401 9373 3397 9361 3397 9353
      3395 9351 3397 9348 3397 9337 3390 9329
      3385 9328 3382 9387 3404 9395 3405 9381
TIME...MOT...LOC 0416Z 263DEG 49KT 3400 9381

$$

06
2 follow-up statements
385 
WWUS54 KSHV 200444
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 PM CDT TUE APR 19 2011

ARC057-061-200452-
/O.CAN.KSHV.SV.W.0084.000000T0000Z-110420T0515Z/
HEMPSTEAD AR-HOWARD AR-
1144 PM CDT TUE APR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOWARD AND HEMPSTEAD 
COUNTIES IS CANCELLED...STORMS HAVE MOVED EAST OUT OF THE AREA...

LAT...LON 3397 9344 3397 9337 3390 9329 3387 9328
      3385 9328 3384 9345
TIME...MOT...LOC 0442Z 271DEG 25KT 3393 9339

$$

ARC099-200515-
/O.CON.KSHV.SV.W.0084.000000T0000Z-110420T0515Z/
NEVADA AR-
1144 PM CDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NEVADA COUNTY...

AT 1137 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF BOUGHTON...OR 9 MILES NORTH OF PRESCOTT...MOVING EAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 
MIDNIGHT. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3397 9344 3397 9337 3390 9329 3387 9328
      3385 9328 3384 9345
TIME...MOT...LOC 0442Z 271DEG 25KT 3393 9339

$$

06
521 
WWUS54 KSHV 200513
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 AM CDT WED APR 20 2011

ARC099-200519-
/O.EXP.KSHV.SV.W.0084.000000T0000Z-110420T0515Z/
NEVADA AR-
1213 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH NEVADA 
COUNTY...GENERALLY ALONG AND NORTH OF BOUGHTON WILL EXPIRE AT 1215 
AM CDT...STORMS HAVE MOVED EAST OUT OF THE AREA...

LAT...LON 3397 9344 3397 9337 3390 9329 3387 9328
      3385 9328 3384 9345
TIME...MOT...LOC 0509Z 271DEG 25KT 3392 9316

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:18 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 19, 10:18 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT TUE APR 19 2011

.DISCUSSION...
TSTRMS CONTINUE TO REDEVELOP ALONG THE COLD FRONT LOCATED JUST
SOUTH OF THE RED RIVER IN N TX. FRONT CONTINUES TO MAKE SLOW
PROGRESS SOUTHWARD. MOIST AND UNSTABLE AIRMASS JUST AHEAD OF THE
FRONT CONTINUES TO PROMOTE A THREAT FOR LARGE HAIL.
THEREFORE...TORNADO WATCH WAS EXTENDED UNTIL MIDNIGHT. OVERALL
COVERAGE OF STORMS SHOULD DECREASE DURING THE OVERNIGHT HOURS SO
SOME SLIGHT CHANGES WERE MADE TO POP/QPF/WX GRIDS...BUT OVERALL
FORECAST LOOKS TO BE ON TRACK.  /09/

&&

.AVIATION...
MOISTURE CONTINUES TO POOL ACROSS THE AREA AHEAD OF A COLD FRONT
LOCATED GENERALLY ALONG THE RED RIVER BETWEEN TX AND OK. MVFR CIGS
EXPECTED TO DEVELOP DURING THE 05-16Z TIME FRAME. FRONT EXPECTED
TO SLOWLY MOVE SOUTH AND EAST BEFORE BECOMING STATIONARY ACROSS
THE AREA TOMORROW. MORE CONVECTION IS EXPECTED TO DEVELOP ALONG
THE FRONT WEDNESDAY...WITH KTXK BEING THE MOST LIKELY TAF SITE TO
BE AFFECTED.  /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  83  65  83  67 /  30  30  30  20   0
MLU  68  84  63  83  65 /  20  40  30  20   0
DEQ  61  73  55  75  60 /  60  30  40  30  20
TXK  64  76  58  78  62 /  50  30  40  30  20
ELD  66  78  60  78  64 /  40  40  40  20   0
TYR  69  81  65  83  68 /  30  40  30  20  20
GGG  69  82  64  83  67 /  30  30  30  20   0
LFK  71  88  69  86  69 /  20  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/06
Hazardous weather outlook, Apr 19, 11:43 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT TUE APR 19 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-201645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
1143 AM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN
APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO
BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING
HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY
WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH
OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR
WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE
ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH
ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO
HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH
MUCH OF THE OVERNIGHT HOURS.

LAZ013-014-017>022-TXZ165>167-201645-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX-
1143 AM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND DEEP EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY
THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST
STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY
WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH
OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR
WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE
ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY
STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE
THE HIGHEST RISK FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND
OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY.

04

In the hours before

Local storm report, Apr 19, 10:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             ASHDOWN                 33.67N 94.13W
04/19/2011  M2.00 INCH       LITTLE RIVER       AR   PUBLIC

&&

20
Local storm report, Apr 19, 10:27 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             5 E LOCKESBURG          33.97N 94.09W
04/19/2011  M1.00 INCH       SEVIER             AR   STORM CHASER

&&

20
Local storm report, Apr 19, 10:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             HORATIO                 33.94N 94.36W
04/19/2011  E1.75 INCH       SEVIER             AR   PUBLIC

&&

20
Local storm report, Apr 19, 10:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             TOM                     33.73N 94.57W
04/19/2011  E0.50 INCH       MCCURTAIN          OK   AMATEUR RADIO

&&

20
Local storm report, Apr 19, 11:03 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             3 N NASHVILLE           33.98N 93.85W
04/19/2011  E1.00 INCH       HOWARD             AR   TRAINED SPOTTER

&&

20
Local storm report, Apr 19, 11:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             CLARKSVILLE             33.61N 95.06W
04/19/2011  E1.25 INCH       RED RIVER          TX   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL FELL AT THE COURTHOUSE.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:16 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier44 min
Apr 19, 8:25 PM CDTTornado WarningSHVLittle River, Sevier50 min
Apr 19, 9:00 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier45 min
Apr 19, 9:29 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier61 min
Apr 19, 9:55 PM CDTSevere Thunderstorm WarningSHVLittle River50 min
Apr 19, 10:06 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier23 min
Apr 19, 10:13 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier62 min
Apr 19, 10:43 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier62 min
Apr 19, 11:43 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier62 min
Apr 20, 12:09 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller33 min
Apr 20, 1:41 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier39 min
Apr 20, 4:05 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier40 min
Apr 20, 2:41 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard49 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier51 min
Apr 20, 6:30 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.